After taking 5 doses of Bactrim DS, I noticed an uncomfortable burning sensation on my upper back, shoulders amd eth back of my neck. I immediately stopped taking the antibiotic and so far the sensation has persisted. I have had a low-grade fever that somes and goes and has only been as high as 99.3 F, with normal 98.6 in between. I had some mild to moderate shaking chills, but those subsided. There is no visible rash or redness and my skin on my back feels only slightly warmer to the touch, but to me it feels as if it is very warm and burning. I am unable to see my personal physician until Thursday the 29th, so I am wondering if I should go to the ER instead of waiting a few days to see my doctor, or take something OTC like Benadryl?
I suggest that you seek immediate consult at the ER just to have this assessed early in case this is an allergic reaction. Are there ay associated difficulty of breathing ,faintness, or rash ?
An allergic reaction usually presents as a rash. In some however, palpitations and faintness may present without the rash. This may not require immediate intervention as you are ambulatory and coherent. An initial assessment will however be helpful.
I'm fine. I did not develop any other symptoms, and the burning completely subsided as of yesterday morning. I saw my doctor this morning and she prescribed me doxycycline monohydrate 100 mg twice a day for 10 days to clear up my chronic sinus infection. We'll see how it goes!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.